Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 7, NWS Tampa Bay, FL

March 6, 20126 counties in Florida

NWS Tampa Bay, FL issued this lake wind advisory at Mar 6, 2012, 3:51 AM EST for 6 counties in Florida. It took effect at Mar 6, 2012, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:51 AM EST (08:51 UTC)
In effect from
Mar 6, 2012, 10:00 AM EST
Expired
Mar 6, 2012, 6:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 6, 3:49 AM EST, 2 minutes earlier.

Area forecast discussion, Mar 6, 3:49 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
349 AM EST TUE MAR 6 2012

.SHORT TERM (TODAY-THURSDAY)...
STRONG SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC
COAST TODAY WITH A TIGHTENING PRESSURE GRADIENT ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA. THIS WILL CREATE EAST TO NORTHEAST
WINDS OF 15 TO 25 MPH TODAY WITH HIGHER GUSTS. FOR THIS REASON...A
LAKE WIND ADVISORY IS IN EFFECT FOR ALL COUNTIES TODAY. SURFACE
HIGH WILL MOVE OVER THE WESTERN ATLANTIC WEDNESDAY BUT GRADIENT
WILL REMAIN RATHER TIGHT OVER THE FORECAST AREA WITH ANOTHER DAY
OF BREEZY EASTERLY WINDS. GRADIENT WILL BEGIN TO WEAKEN ON
THURSDAY.

ALOFT...ANOTHER STRONG U/L DISTURBANCE WILL DIG OVER THE SOUTHWEST
U.S. AND CUTOFF NEAR THE FOUR CORNERS AREA. THIS WILL INDUCE AN
U/L RIDGE OVER THE GULF OF MEXICO AND FLORIDA. WITH BUILDING
HEIGHTS CREATING STRONGER SUBSIDENCE OVER THE FORECAST
AREA...TEMPERATURES WILL CONTINUE TO MODERATE EACH DAY CLIMBING
INTO THE MID 80S IN MANY AREAS BY THURSDAY. EASTERLY FLOW OFF THE
ATLANTIC WILL ALLOW LOW LEVEL MOISTURE TO INCREASE EACH DAY WITH
DEW POINTS CLIMBING FROM THE MID 40S THIS AFTERNOON TO THE LOWER
60S BY THURSDAY.

.LONG TERM (THURSDAY NIGHT-MONDAY)...
HIGH PRESSURE WILL BE RIDGING ACROSS THE AREA AT THE SURFACE AND
ALOFT FOR WEDNESDAY NIGHT THROUGH FRIDAY. A COLD FRONT WILL THEN
STALL JUST TO THE NORTH OF THE AREA SATURDAY AS ANOTHER TROUGH
APPROACHES FROM THE WEST THROUGH MONDAY KEEPING WEAK RIDGING OVER
THE AREA. A FEW SHOWERS WILL BE POSSIBLE SATURDAY THROUGH MONDAY
AFTERNOONS AHEAD OF THIS IN THE WARM AND MOIST ENVIRONMENT WITH SW
FLOW ALOFT. TEMPERATURES WILL BE IN THE UPPER 70S TO MID 80S IN THE
AFTERNOONS AND IN THE 50S TO MID 60S AT NIGHT.

&&

.AVIATION...
VFR CONDITIONS WILL BE IN PLACE FOR THE NEXT 24 HOURS WITH A FEW MID
AND HIGH CLOUDS AND INCREASING ENE WINDS BECOMING GUSTY IN THE
AFTERNOON.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS TODAY ACROSS THE WATERS OF WEST
CENTRAL AND SOUTHWEST FLORIDA AS GRADIENT TIGHTENS OVER THE AREA.
HAZARDOUS BOATING CONDITIONS WILL PERSIST THROUGH EARLY THURSDAY
MORNING...THEN THE GRADIENT WILL WEAKEN WITH WINDS AND SEAS
GRADUALLY SUBSIDING.

&&

.FIRE WEATHER...
DRY AIR WILL HOLD OVER THE FORECAST AREA TODAY WITH AFTERNOON
RELATIVE DROPPING BELOW 35 PERCENT WITH WINDS GREATER THAN 15 MPH
CREATING INSTANTANEOUS RED FLAG CONDITIONS OVER ALL COUNTIES OF
WEST CENTRAL AND SOUTHWEST FLORIDA. LOW LEVEL MOISTURE WILL
INCREASE ON WEDNESDAY HOWEVER BREEZY CONDITIONS WILL PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  79  60  81  64 /   0   0   5   5
FMY  82  61  85  64 /   0   0  10   5
GIF  77  59  80  62 /   0   0   5   5
SRQ  80  59  83  62 /   0   0   5   5
BKV  79  55  82  59 /   0   0   5   5
SPG  77  62  80  66 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST
     THIS EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-
     HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
     PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-
     HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
     PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST
     THURSDAY FOR TAMPA BAY WATERS.

&&

SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Mar 5, 5:03 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 AM EST MON MAR 5 2012

FLZ039-042-043-048>052-055>057-060>062-065-052215-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
503 AM EST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES WILL AGAIN BE LESS THAN 35 PERCENT FOR
LONG DURATIONS TODAY...HOWEVER WINDS WILL BE LESS THAN 15 MPH.
CRITICAL CONDITIONS WILL BE CONFINED TO LEE COUNTY...WITH ELEVATED
CONDITIONS ACROSS SARASOTA COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE LATE TONIGHT AND TUESDAY WITH SMALL
CRAFT ADVISORY CONDITIONS LIKELY...WHICH WILL LIKELY CONTINUE
THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
DRY CONDITIONS WILL REMAIN OVER PORTIONS OF WEST CENTRAL AND
SOUTHWEST FLORIDA TUESDAY WITH WINDS INCREASING TO GREATER THAN 15
MPH WHICH WILL CREATE INSTANTANEOUS RED FLAG CONDITION TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:40 AM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter12 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.